| Model Number |
ES40030 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Skin Inflammation/ Irritation (4545)
| Date of Event |
10/11/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
Event or Problem Description
The customer reported that the patient experienced rawness and fluid discharge in the entire electrode area.The patient consulted a clinician and was advised to discontinue the use of electrodes through the weekend.The nurse advised the use of alcohol on the sores and the patient was prescribed a cream.No reported skin sensitivity or allergy by the patient.It was unknown if the instruction for electrode preparation was followed.One patch was used before this incident.
Additional Manufacturer Narrative
The device history record (dhr) was reviewed.There were notes about registration issues.This type of issue is not uncommon during production and this likely would not cause issues as stated in the case report.No other abnormal process conditions were present during the manufacturing of the product that could have led to the reported condition.The dhr reviews show that all acceptance criteria inspections were within acceptable limits during the production process.There were no samples received with this complaint therefore an examination of the reported condition could not be made.Per the complaint report, no samples are expected.From a root cause analysis perspective, the cause of the skin irritation is most likely attributed to skin preparation, skin condition or specific skin sensitivities.It can also be caused by repeatedly placing electrodes in the same position or area which can irritate the skin, or by placing the electrodes over already irritated skin.Biocompatibility testing is performed in accordance with regulations and the gel was found to be non-cytotoxic, non-irritating and non-sensitizing.It is important to note that this test only provides confidence that 95% of the population will not have an adverse reaction.The use of this product requires an adherence to proper skin preparation protocols as documented on the product packaging.Improper application of the electrode is an application to sensitive, irritated, or broken skin, and using the electrodes for longer than intended based on packaging instructions.Applications without proper skin preparation may cause adhesion or skin irritation issues.The results of the manufacturing facility investigation were unable to confirm any potential root causes associated with the manufacture of product which would have contributed to the reported condition.No corrective or preventative actions are necessary.However, due to the number of complaints received specific to this issue, a corrective and preventative action (capa) has been opened to review and investigate any potential for product causes.The manufacturing site will continue to trend this issue for future occurrences as part of the complaint review process.This complaint will be used for tracking and trending purposes.